Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ...Q for SLS et. al. regarding ... SLS

Posted by michael on October 31, 2006, at 20:58:51

In reply to Re: ...Q for SLS et. al. regarding ..., posted by SLS on October 31, 2006, at 8:36:41

> > > ...You know, several people have used a combination of amisulpride and selegiline for dysthymia with some success. I would be curious as to how combining Emsam with Abilify might be. In case I fail to think of it later, I thought I might mention it now.
>
> > Above you mention Abilify - I was just curious what your thoughts/opinions/observations might be regarding Abilify vs. Sulpiride (low dose - 50 mg - 150 mg / day)?
>
> It's hard to say. One explanation behind the antidepressant effect of sulpiride is its preferential antagonism of presynaptic autorecteptors, leading to an increase in the production and release of dopamine. Its affinity is less than dopamine, and thus does not affect postsynaptic receptors at low dosages. Abilify works differently. Its affinity is considerably higher than dopamine. Some of its energizing effect might be due to its tendency to stimulate postsynaptic receptors when levels of dopamine are low. However, it also stimulates 5-HT1a receptors and blocks 5-HT2a receptors, the combination of which could also contribute to an antidepressant effect.
>
> > Sounds as if Abilify might tend to be more stimulating/activating?
>
> I think this is certainly true early in treatment. I have known people to become somewhat manic on Abilify.
>
> > Anyway, just wondering if you might have any thoughts on the relative potentials, or pros & cons, of Abilify vs. Sulpiride.
>
> One negative aspect of sulpiride (and amisulpride) is its tendency to raise prolactin levels. This doesn't occur in everyone, and is probably not as much of a problem at the lower dosages, but you might want to test for prolactin if you decide to go with sulpiride. I would start at 50mg. With Abilify, you might experience anxiety and insomnia or akathisia-like side effects during the first week or two of treatment. This usually dissipates, but I have seen it suggested to use propranalol or lorazepam temporarily during this period to make things easier if necessary. I would go straight to 10mg.
>
> I have seen amisulpride + Adderal + selegiline work nicely for dysthymia. I imagine sulpiride could just as easily be substituted for the amisulpride. I would leave out the selegiline at first.
>
> > Good luck w/Emsam - I hope you can get the red tape straightend out, and that it turns out to be your unexpected "Silver Bullet"!
>
> Thanks. I am expecting nothing more than a matrix of patches of red skin, but I guess it doesn't make sense to pass-over this drug. You just never know. Actually, it might possibly make me dysphoric. I think the parent drug (selegiline) is a NE reuptake inhibitor. Some NE drugs make me feel worse.
>
>
> - Scott

Good luck Scott! As I've seen is the case with many others here, I'm pulling for you!

Depending on how this imipramine trial goes... I may pursue something along the lines of your suggestions above.

Frankly, I think those hold more promise for me than the TCA route, but I'm already on that trail for now... & perhaps more importantly, trying this, and the other suggestions that my pdoc has made over the last year, I think that he's now more comfortable taking my input pretty seriously, and starting to consider more seriously some of the ideas/suggestions/requests that I've been proposing. ...though I've been very careful not to be pushy about it!

It's been a long term investment - going over a year now - but I think that since I've been willing to cooperate & try his ideas, he's come to trust me somewhat ...that, and from our discussions, he know that I know what I'm talking about (at least to some degree).

In any case, as I've indicated before, I think this is just going to be a couple months of suffering through TCA side effects... Though one never knows until one tries...

But should the TCA not pan out, I'm optimistic about giving something along the lines of what you've suggested a try. Specifically, some combo(s) of the following:

sulpiride / abilify
emsam
stimulant

... who knows. I guess they're just as likely to be a bust as anything else that's seemed promising in theory, but never quite lives up to the hoped for potential...

Any way, I hope you can stick out the Emsam for a while, & that it can help you to find some relief! I'm sure that you'll keep us posted... And fwiw, I'll be pulling for you, & thinking of you!

Thanks again - very sincerely - for all of the time & effort that you expended on my behalf (answering questions, offering advice, etc.) over the years!

michael


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:michael thread:693850
URL: http://www.dr-bob.org/babble/20061028/msgs/699440.html